Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 11, 2021, 2:20 PM CDT for Gulf County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 2:20 PM CDT (19:20 UTC)
- Expired
- Aug 11, 2021, 2:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.25 in
- Wind
- 30
County Gulf County, FL
The radar
The Tallahassee radar (KTLH), 83 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
634 WWUS82 KTAE 111920 SPSTAE Special Weather Statement National Weather Service Tallahassee FL 320 PM EDT Wed Aug 11 2021 FLZ014-015-026-111945- Inland Franklin FL-Liberty FL-Inland Gulf FL- 320 PM EDT Wed Aug 11 2021 ...A strong thunderstorm will impact portions of northeastern Gulf, southwestern Liberty and northwestern Franklin Counties through 345 PM EDT/245 PM CDT/... At 320 PM EDT/220 PM CDT/, Doppler radar was tracking a strong thunderstorm near Wewahitchka, or 20 miles northeast of Port St. Joe. This storm was nearly stationary. HAZARD...Pea size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Wewahitchka, Chipola Cutoff, Willis Landing, Dalkeith and Sumatra. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3013 8518 3014 8503 2999 8492 2994 8519 TIME...MOT...LOC 1920Z 347DEG 3KT 3006 8511 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH $$ 01-GONZALEZ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 12:56 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 11, 12:56 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 156 PM EDT Wed Aug 11 2021 .AVIATION... [Through 18Z Thursday] A sct-bkn VFR cloud deck is being observed across all terminals this afternoon under mostly lgt/vrb winds. Convection is expected to initiate near TLH/ECP along the seabreeze, then move west, with potential for new cells northward. Prevailing VCTS is at all sites thru at least 0Z. Any showers/storms should diminish after sunset, but VLD may still see thunder from the east, so have a TEMPO group until 3Z to account. A similar pattern is fcst tmrw. && .PREV DISCUSSION [1053 AM EDT]... .NEAR TERM [Through Tonight]... Surface high pressure will be located in the western Atlantic with deep layer ridging remaining in place through the southeast United States. Surface flow will be from the east and southeast with both the Gulf and Atlantic seabreezes developing and initiating showers and storms each afternoon and evening. Pretty much a continuation of the summertime regime with low to mid 90s for highs, heat indices in the low 100s, and overnight lows in the mid 70s. .SHORT TERM [Thursday Through Friday]... Typical summer weather will continue, with the daily rhythm of afternoon showers and thunderstorms. The subtropical surface ridge axis will extend inland from the Atlantic across the Florida Panhandle, with weak east to southeast steering flow. PW values in the 2-2.5 inch range will provide plenty of moisture for deep moist convection. Bulk shear values of 10 knots or less will mainly support single-cell pulse storms with gusty downdraft winds. Expect daytime highs in the low to mid 90s with overnight lows in the mid 70s. .LONG TERM [Friday Night Through Wednesday]... Through the long term our attention shifts over to the potential impacts from Tropical Storm Fred. Model guidance is in pretty good agreement with TS Fred making its way into the SE Gulf within the next 72-96 hours. How TS Fred interacts with Hispaniola and Cuba could determine it's potential intensity as it approaches the open Gulf waters. Current SSTs just north of Cuba and within the Gulf are about 29 degrees C or greater, which is sufficient to support intensification should it remain organized as it approaches the Gulf. As expected, any intensity changes will be track dependent and as such, current uncertainty this far out prevents specific details on track/intensity. For now, the message is simply one of preparedness. The period of highest impact appears to be around Sunday and/or Monday. Regardless of strength, a main concern will be with rainfall potential, especially in light of the flooding that is still ongoing over the SE Big Bend after heavy rain over the last week. Expect daytime highs in the low to mid 90s with overnight lows in the low to mid 70s. .MARINE... Light and gentle breezes are expected over the waters through Friday, as a high pressure ridge axis noses in from the Atlantic and across the Panhandle. The ridge will lift northward a bit on Friday night and Saturday. Potential Tropical Cyclone Six has now formed into Tropical Storm Fred and is currently located just south of Puerto Rico. Tropical Storm Fred could enter the eastern Gulf this weekend. This would bring deteriorating conditions over Northeast Gulf waters this weekend. .FIRE WEATHER... The main concern for the rest of this week will continue to be erratic and gusty winds near afternoon and evening showers and thunderstorms. Low dispersion values are forecast over inland areas Otherwise, a seasonably moist and unstable air mass will persist, with afternoon seabreezes near the coast. .HYDROLOGY... The Steinhatchee River near Cross City has been slowly receding since early Sunday but remains in moderate flood. This river is a slow responder, so it will likely take the entirety of this week to finally drop below flood stage. On the Lower Suwanee River, river levels will rise for the rest of this week as large quantities of water route down from the Withlacoochee, Upper Suwanee, and the Santa Fe Rivers. Points near Branford and Bell are also likely to reach flood later this week, and Wilcox bears watching. Otherwise, slow movement of scattered afternoon thunderstorms means there will be small pockets for each of the next few days with heavy rain. This could bring small areas of localized runoff issues, particularly over our Florida counties. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 94 75 95 74 / 30 50 20 40 20 Panama City 76 91 76 93 76 / 20 60 20 50 40 Dothan 74 92 73 93 74 / 30 60 30 50 40 Albany 75 94 75 96 74 / 30 50 20 40 20 Valdosta 73 93 73 94 73 / 40 40 30 30 10 Cross City 74 92 73 93 74 / 40 40 30 30 20 Apalachicola 77 89 77 90 76 / 20 50 30 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl SHORT TERM...Oliver LONG TERM...Oliver AVIATION...IG3 MARINE...Oliver FIRE WEATHER...Scholl HYDROLOGY...Oliver
In the hours before
Special weather statement, Aug 11, 2:20 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tallahassee FL 320 PM EDT Wed Aug 11 2021 FLZ014-015-026-111945- Inland Franklin FL-Liberty FL-Inland Gulf FL- 320 PM EDT Wed Aug 11 2021 ...A strong thunderstorm will impact portions of northeastern Gulf, southwestern Liberty and northwestern Franklin Counties through 345 PM EDT/245 PM CDT/... At 320 PM EDT/220 PM CDT/, Doppler radar was tracking a strong thunderstorm near Wewahitchka, or 20 miles northeast of Port St. Joe. This storm was nearly stationary. HAZARD...Pea size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Wewahitchka, Chipola Cutoff, Willis Landing, Dalkeith and Sumatra. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3013 8518 3014 8503 2999 8492 2994 8519 TIME...MOT...LOC 1920Z 347DEG 3KT 3006 8511 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH 01-GONZALEZ
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:02 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 30 min |
| Aug 10, 8:21 PM CDT | Special Weather Statement | TAE | Taylor | 39 min |
| Aug 10, 8:42 PM CDT | Special Weather Statement | TAE | Dixie | 63 min |
| Aug 10, 8:49 PM CDT | Special Marine Warning | TAE | 116 min | |
| Aug 10, 8:51 PM CDT | Special Weather Statement | TAE | Taylor | 54 min |
| Aug 10, 10:40 PM CDT | Special Marine Warning | TAE | 78 min | |
| Aug 10, 11:14 PM CDT | Special Weather Statement | TAE | Wakulla | 46 min |
| Aug 10, 11:33 PM CDT | Special Weather Statement | TAE | Liberty | 27 min |
| Aug 10, 11:50 PM CDT | Special Marine Warning | TAE | 40 min | |
| Aug 11, 12:04 AM CDT | Special Weather Statement | TAE | Franklin | 41 min |
| Aug 11, 2:45 PM CDT | Special Weather Statement | TAE | Gulf | 30 min |
| Aug 11, 2:55 PM CDT | Special Weather Statement | TAE | Wakulla | 35 min |
| Aug 11, 3:36 PM CDT | Special Weather Statement | TAE | Liberty | 39 min |
| Aug 11, 3:58 PM CDT | Special Weather Statement | TAE | Washington | 47 min |
| Aug 11, 4:46 PM CDT | Special Weather Statement | TAE | Washington | 44 min |
| Aug 10, 7:02 PM CDT | Special Weather Statement | TAE | Geneva | 28 min |
| Aug 11, 5:50 PM CDT | Special Weather Statement | TAE | Geneva | 40 min |
| Aug 11, 6:55 PM CDT | Special Weather Statement | TAE | Coffee | 50 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.